MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-20
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse advised customer to remove the surgeon side cart (ssc) from use and the system restarted with no errors.Customer proceeded laparoscopically and not commence with one surgeon console.Fse then replaced the right master tool manipulator (mtmr) and rac2 to resolve the issue.System passed all calibrations.System was tested and verified ready for use.Isi has not received the devices for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted malignant hysterectomy surgical procedure, customer contacted intuitive surgical, inc.(isi) technical service engineer (tse) and reported that there was a non-recoverable fault.Customer was not able to provide any error code details.Tse checked logs and found issues pointing to rac2 (master tool manipulator right (mtmr)) on surgeon side console (ssc).Prior to the contacting tse, customer already restarted system multiple times, but issue persisted.Tse advised customer to disconnect broken ssc and continue procedure with second ssc.After restart, system was ready for use and procedure was completing as planned.There was no report of patient harm due to this event.Isi followed up with the initial reporter and obtained the following additional information: the customer had an issue with the si system.The tse advised customer to restart the system with the suspect ssc not connected and the system started as normally.Customer however decided to convert and proceed with the case as laparoscopic, not robotically with one ssc.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the master tool manipulator 2 (mtm2) involved with this complaint to perform failure analysis and the reported error fault was confirmed but not replicated.In remote logs, the 23017 error was found indicating axis 1 motor did not respond as expected, confirming the fault occurred in the field.Upon visual inspection, no issues were found that would be related to the reported event.The mtm2 was installed onto a golden system where the component functioned as expected.The mtm2 was then installed onto a patient side cart fixture test platform (pftp) where all relevant testing was passed within specification.Once testing was completed no faults could be identified.As a result of these findings, failure analysis concluded that axis 1 motor is consistent with the reported event and is the potential root cause for this issue.Additionally, the remote arm controller (rac) board was analyzed and the error was confirmed via error system logs.In remote logs, report data was found to indicate that the fault had occurred in the field.There were no issues during the visual inspection.The rac was installed onto a printed circuit assembly (pca) system where the component functioned as expected; then, the golden system was set to run 10 minutes sine cycle, 10 power cycles and sitting idle for 1 hour.Once the testing was completed, as a result of these findings, the failure analysis determined that no definitive root cause could be identified for this issue.However, a review of customer error 25593 indicates a wheel communication problem between the armnet and the rac.The complaint was confirmed based on failure analysis.The probable root cause is attributed to an electrical failure with the axis 1 motor within the mtm and a wheel communication issue between the armnet and the rac board.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21077977
Report Number2955842-2024-23973
Device Sequence Number6888498
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-20
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale